Tornadoes · United States · Texas · 2025
EF0 tornado, Canyon to Timbercreek Canyon, Texas, April 25, 2025
From Canyon to Timbercreek Canyon, this EF0 tornado ran 0.2 miles across Randall County on April 25, 2025, touching down at 12:08 AM CDT and reaching 25 yards wide. It killed nobody, and did $3,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- April 25, 2025
- Touchdown
- 12:08 AM CDT (05:08 UTC)
- Lifted
- 12:09 AM CDT (05:09 UTC)
- On the ground
- 1 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 25 yards (23 m)
- Deaths
- 0
- Injuries
- 0
- Property damage
- $3,000
- County
- Randall County
- Touchdown point
- 35.070, -101.928
- Lift-off point
- 35.072, -101.927
- Record number
- 2504252308-01
The damage survey
24 damage points were recorded along this path by NWS AMA, in the Damage Assessment Toolkit the survey teams carry. The strongest indicator was rated EF1. The highest wind the damage implies is 110 mph.
- Porch enabled worse damage.
- No damage to power line in path
- No damage to power line in path. Adjacent DIs (trees, powerlines and other homes) don't support damage to the home. This suggests the roof structure may have been compromised in some way.
- No damage to power line in path. Adjacent DIs are less.
Survey points are preliminary and are the raw material the published rating was built from. Source: NWS Damage Assessment Toolkit.
What the Weather Service recorded
A cold front moved through the combined Panhandles. This combined with increased wind shear, instability and moisture to bring severe storms to the southern portions of the Texas Panhandle. Several tornadoes occurred during the late night into early morning hours of April 25th to 26th. Large hail and areas of flooding also occurred as storms continue to move over the same locations.
This tornado started around Northridge Drive where it brought down some tree limbs, It then crossed Hunsley Road where it began to impact homes, resulting in roof damage and fencing damage. It caused some fencing damage and minor roof damage to Freedom Fellowship Church. It then moved through the Madison Park subdivision, turning more to the west and following along Tatum Schulte Lane and Willeford Lane. Here, several homes received roof damage, fencing damage and some tree damage. Many of the homes sustained damage as a result of failure to the garage or porch roofs. One home had damage to cars and the home as a result|of a camper that went airborne, finally resting on between houses three doors down. The tornado then turned back to the southwest, crossing FM 2590 and causing additional tree and roof damage to some homes along Aztec Road. It crossed Hunsley Road again and the tornado lifted in the field behind a home. The maximum estimated winds were 110mph.
This was a very weak and brief tornado. It dropped down just to the south of McCormick Road, along Burrell Street. It resulted in some minor tree damage and tossed a trampoline in another resident's yard. It took a very narrow path to the northeast and|caused some damage to a barn near McCormick Road. The maximum estimated winds were 74mph.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
4 minutes of warning. NWS AMA issued a tornado warning for this county at 05:04 UTC, 4 minutes before the tornado touched down, in force until 05:30 UTC.
The county was under a severe thunderstorm watch, issued at 03:08 UTC and running to 09:00 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:11 UTC | 03:00 UTC | Tornado Watch | AMA |
| 22:00 UTC | 15:00 UTC | Flood Watch | AMA |
| 03:08 UTC | 09:00 UTC | Severe Thunderstorm Watch | AMA |
| 04:34 UTC | 05:00 UTC | Tornado Warning | AMA |
| 04:43 UTC | 07:30 UTC | Flash Flood Warning | AMA |
| 04:51 UTC | 05:45 UTC | Severe Thunderstorm Warning | AMA |
| 05:01 UTC | 05:12 UTC | Flood Advisory | AMA |
| 05:04 UTC | 05:30 UTC | Tornado Warning | AMA |
| 05:12 UTC | 08:03 UTC | Flash Flood Warning | AMA |
| 05:17 UTC | 05:26 UTC | Tornado Warning | AMA |
| 05:40 UTC | 06:45 UTC | Severe Thunderstorm Warning | AMA |
| 06:01 UTC | 06:30 UTC | Tornado Warning | AMA |
| 06:03 UTC | 10:00 UTC | Flash Flood Warning | AMA |
| 11:13 UTC | 14:51 UTC | Flood Advisory | AMA |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 00:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the tornado touched down at Apr 25, 6:36 PM CDT, 5 hours 32 minutes earlier. Its key messages:
- Issued at 117 PM CDT Fri Apr 25 2025
- Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible.
- Strong to severe storm threat is lower but will still be possible on Saturday and Sunday.
- Daily chances for thunderstorms continues each day through the middle of next week.
Area forecast discussion, Apr 25, 6:36 PM CDT, 5 hours 32 minutes before
Area Forecast Discussion National Weather Service Amarillo TX 636 PM CDT Fri Apr 25 2025 ...New AVIATION... .KEY MESSAGES... Issued at 117 PM CDT Fri Apr 25 2025 - Strong to severe thunderstorms will be possible across the central and southern Texas Panhandle this afternoon and evening. Large hail, damaging winds, a low tornado threat, and heavy rainfall will be possible. - Strong to severe storm threat is lower but will still be possible on Saturday and Sunday. - Daily chances for thunderstorms continues each day through the middle of next week. && .SHORT TERM ... (This evening through Saturday night) Issued at 117 PM CDT Fri Apr 25 2025 All eyes are on the location of a weak cold front stalling over the area this afternoon, which will heavily dictate the northward extent of today's severe weather risk. As of 18z, satellite and sfc observations have the front analyzed as bisecting the Texas Panhandle roughly from Boys Ranch to Pampa to Canadian. Model trends have the front eventually stalling southward progression just north of the I-40 corridor, which has left a sufficient warm/moist sector for thunderstorm development this afternoon. This scenario would present the opportunity for supercells with all hazards possible across the southern Texas Panhandle. Environmentally, our 12z observed sounding depicts an environment ready to produce severe thunderstorms once we reach convective temperatures. MUCAPE values >2000 J/kg with steep mid-level lapse rates, dew pts in the low 60s, and sufficient bulk shear ~30kts, with a capping inversion at 800mb. Once this warm nose is eroded, which is already ongoing where clouds are clearing in conjunction with a sfc circulation over the south central-southwest TX Panhandle, scattered supercells should develop around 2-4 PM. Even if the front continues to push further south than currently anticipated, elevated storms capable of large hail up to tennis ball size and damaging winds can be expected across the southern panhandle. Despite lack of stronger mid-level flow to enhance shear values and upper level synoptic support, backed winds out of the east are forecast along & ahead of the front, which is where a low-end tornado threat will exist through the evening hours. As previously mentioned, abundant moisture with dew pts in the 60s is in place, helping to lower LCLs for sfc based convection. Similar to yesterday, forecast soundings and current observations show low-level shear values to be quite meager initially (<10kt 0-1km shear, <100 0-1km SRH). But also like yesterday, shear profiles should become slightly more favorable with time (especially with any right-moving supercells) thanks to backed sfc winds and an increasing 20-30kt low-level jet through the event. Showers and storms will fill in across much of the west TX High Plains later in the evening to overnight hours as a subtle upper level perturbation arrives within southwest flow aloft. Our focus will transition to more of a hail and heavy rain concern as a result through tomorrow, especially with PWATs around 1" producing heavy rainfall rates and training storms. CAMs have been fairly consistent highlighting a corridor of 1-2" rainfall amounts along and south of I-40 by Saturday afternoon, which is supported by 40-70% probabilities to exceed 1". Flash flooding will be yet another hazard to keep in mind as the event unfolds through tomorrow. Models disagree somewhat on when showers & storms will dissipate tomorrow afternoon-evening, but the general consensus is for activity to wane by Saturday night. There is a low chance for stronger storms to approach our western Panhandles from NM tomorrow, but confidence in this activity reaching our forecast area is low given potential ongoing precipitation. Harrel && .LONG TERM ... (Sunday through next Thursday) Issued at 117 PM CDT Fri Apr 25 2025 One more chance for showers and thunderstorms on Sunday for at least the southeastern half of the combined Panhandles. Although this is based on the NBM mean that gives widespread 30 PoPs. There is a bit of skepticism with this though, as the area is progged to be under the right exit region of an upper level jet. Subsidence should limit the precipitation chance which the NBM50 supports with the Panhandles not having any PoPs. The NBM75 only gives some slight chances for small areas in the east/northeastern combined Panhandles. Monday looks dry outside of the far southeastern TX Panhandle which will have 20 to 30 PoPs at this time. Dry air is looking to fill in at the surface mixing a dry line well to the east. The dryline positioning will determine the overall chances for the southeastern TX Panhandle on Monday. Then on Tuesday precip chances retreat a bit further west with slight chance PoPs along the HWY 60 corridor, with higher chances to the southeast. This will be thanks to a cold front passage. Under southwest flow aloft Sun and Mon, under the influence of a upper level ridge, daytime highs are progged to be in the 80s across the region. Monday night an upper level trough over the Desert Southwest will propagate towards the combined Panhandles and should help send a weak cold front from the north on Tue. North to northeasterly winds Tue will help hold back temps in the low to mid 70s. Continued influence of the upper level trough may bring even more widespread 20 to 50 PoPs to the combined Panhandles for Wed and Thu. Mid to late week may bring the FA back to more potential moisture but also potential severe storms. Details are still a bit too fuzzy, this far out, on the severe threat at this time to know exactly how much of a threat will exist. 36 && .AVIATION... (00Z TAFS) Issued at 629 PM CDT Fri Apr 25 2025 Showers and thunderstorms are now arriving at KAMA, and should become more widespread later this evening into the overnight hours. KDHT and KGUY will have chances for showers over the terminals and perhaps some thunder, but higher confidence resides in the low ceilings and reduced visibility. Even once showers and storms clear out tomorrow morning-afternoon, low ceilings will linger until towards the end of the period. Winds will stay out of the east southeast at 10-20 kts throughout the period. Harrel && .PRELIMINARY POINT TEMPS/POPS... Amarillo TX 55 70 56 85 / 90 80 50 30 Beaver OK 49 66 53 84 / 60 80 50 30 Boise City OK 45 67 51 84 / 70 60 30 10 Borger TX 55 73 57 88 / 80 80 50 30 Boys Ranch TX 53 73 56 87 / 80 80 50 20 Canyon TX 55 71 56 85 / 80 80 50 20 Clarendon TX 55 69 56 81 / 90 90 50 30 Dalhart TX 47 69 51 84 / 80 70 40 10 Guymon OK 47 67 52 86 / 70 80 40 20 Hereford TX 54 72 56 86 / 80 80 50 20 Lipscomb TX 53 68 56 82 / 70 80 40 30 Pampa TX 54 69 57 82 / 80 80 50 30 Shamrock TX 56 70 57 80 / 90 90 50 30 Wellington TX 57 71 57 81 / 80 90 50 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...Flood Watch until 4 AM CDT Saturday for TXZ011>013-016>020-317. OK...None. && SHORT TERM...38 LONG TERM....36 AVIATION...38
Hazardous weather outlook, Apr 25, 2:22 PM CDT, 9 hours 46 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 222 PM CDT Fri Apr 25 2025 OKZ001>003-TXZ001>020-317-260730- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 222 PM CDT Fri Apr 25 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...This Afternoon and Tonight. A Tornado Watch is in effect until 10 PM tonight for the southern Texas Panhandle. Large hail, damaging winds, and a couple tornadoes will be possible. A Flash Flood Watch is in effect for the southern Texas Panhandle from 5 PM to 3 AM tonight for the risk of excessive rainfall from tonight's thunderstorms. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Strong to severe thunderstorms may be possible across some parts of the Panhandles on Saturday and Sunday. The primary hazards with any severe storms will be large hail and damaging winds. There are continued chances for thunderstorms each day from Monday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Apr 25, 6:56 PM CDT, 5 hours 12 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
656 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0559 PM Hail 10 N Amarillo 35.35N 101.83W
04/25/2025 E1.00 Inch Potter TX Broadcast Media
Picture submitted via social media; a few
inches of accumulating hail ranging from
nickels to quarters.
&&
PAVSpecial weather statement, Apr 25, 7:24 PM CDT, 4 hours 44 minutes before
Special Weather Statement
National Weather Service Amarillo TX
724 PM CDT Fri Apr 25 2025
TXZ007-012-260100-
Potter TX-Moore TX-
724 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL POTTER AND SOUTH CENTRAL
MOORE COUNTIES THROUGH 800 PM CDT...
At 723 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles southeast of Valley De Oro, or 17 miles northwest of Amarillo,
moving northeast at 25 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Valley De Oro.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3538 10217 3544 10216 3567 10186 3546 10166
3527 10207
TIME...MOT...LOC 0023Z 233DEG 23KT 3540 10205
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMSpecial weather statement, Apr 25, 7:25 PM CDT, 4 hours 43 minutes before
Special Weather Statement
National Weather Service Amarillo TX
725 PM CDT Fri Apr 25 2025
TXZ013-260100-
Carson TX-
725 PM CDT Fri Apr 25 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN CARSON COUNTY
THROUGH 800 PM CDT...
At 725 PM CDT, Doppler radar was tracking a strong thunderstorm 11
miles west of Panhandle, moving northeast at 10 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of northwestern Carson
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 1000 PM CDT for the Panhandle
of Texas.
&&
LAT...LON 3541 10163 3549 10162 3560 10147 3537 10130
3533 10156 3533 10162
TIME...MOT...LOC 0025Z 238DEG 10KT 3540 10157
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
LFMLocal storm report, Apr 25, 9:23 PM CDT, 2 hours 45 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
923 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0921 PM Hail 7 N Bootleg 34.93N 102.82W
04/25/2025 E1.00 Inch Deaf Smith TX Trained Spotter
&&
PAVLocal storm report, Apr 25, 10:37 PM CDT, 1 hour 31 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1037 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0947 PM Funnel Cloud 5 E Bootleg 34.84N 102.72W
04/25/2025 Deaf Smith TX Storm Chaser
Funnel persisted for 30 seconds. Less than 1
mile north of F.M. road 1058.
&&Local storm report, Apr 25, 10:47 PM CDT, 1 hour 21 minutes before
Preliminary Local Storm Report
National Weather Service Amarillo TX
1047 PM CDT Fri Apr 25 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1032 PM Tornado 8 ENE Bootleg 34.85N 102.67W
04/25/2025 Deaf Smith TX Fire Dept/Rescue
Fire fighter dispatch reports a tornado
viewing from the intersection of FM 1058 and
FM 1057.
&&
CRThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Amarillo Airport, TX (KAMA), 00:00Z
5.1 hours before the tornado, 27 km from the path. April 26, 2025.
- Mixed-layer CAPE
- 669 J/kg
- Mixed-layer CIN
- -12 J/kg
- Surface CAPE
- 1505 J/kg
- Mixed-layer LCL
- 928 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 128 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.7
- 0-3 km lapse rate
- 6.9 K/km
The surface observations
Amarillo - Rick Husband Intl (AMA), 26 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 03:09 UTC | 62 | 61 | 100° 14 kt | 1019.6 | VCTS -RA BR | |
| 03:10 UTC | 100° 14 kt | 1019.6 | -RA BR | |||
| 03:15 UTC | 100° 13 kt | 1020 | -RA BR | |||
| 03:20 UTC | 100° 10 kt | 1020 | -RA BR | |||
| 03:20 UTC | 62 | 61 | 100° 10 kt | 1020 | VCTS -RA BR | |
| 03:25 UTC | 100° 11 kt | 1020.7 | -RA | |||
| 03:30 UTC | 90° 11 kt | 1020.7 | ||||
| 03:35 UTC | 90° 11 kt | 1020.7 | BR | |||
| 03:40 UTC | 90° 10 kt | 1020.7 | -RA | |||
| 03:44 UTC | 62 | 61 | 90° 9 kt | 1020.7 | -RA | |
| 03:45 UTC | 80° 8 kt | 1020.7 | -RA | |||
| 03:50 UTC | 80° 11 kt | 1020.7 | -RA | |||
| 03:53 UTC | 62 | 61 | 80° 10 kt | 1020.7 | -RA | |
| 04:00 UTC | 70° 11 kt | 1020.3 | -RA | |||
| 04:05 UTC | 80° 11 kt | 1020.3 | -RA | |||
| 04:05 UTC | 62 | 61 | 80° 12 kt | 1020.3 | VCTS -RA | |
| 04:10 UTC | 80° 11 kt | 1020.3 | -RA | |||
| 04:15 UTC | 80° 11 kt | 1020.7 | -RA | |||
| 04:20 UTC | 70° 10 kt | 1020 | -RA BR | |||
| 04:20 UTC | 62 | 61 | 70° 10 kt | 1020 | -TSRA BR | |
| 04:25 UTC | 70° 11 kt | 1020 | -RA BR | |||
| 04:30 UTC | 60° 9 kt | 1020 | -RA BR | |||
| 04:35 UTC | 30° 11 kt | 1019.3 | -RA BR | |||
| 04:40 UTC | 60° 10 kt | 1019.6 | RA BR | |||
| 04:45 UTC | 110° 10 kt | 1020.3 | RA BR | |||
| 04:50 UTC | 140° 20 kt | 27 | 1020.7 | -RA BR | ||
| 04:50 UTC | 62.6 | 60.8 | 140° 19 kt | 27 | 1020.7 | -TSRA BR |
| 04:51 UTC | 60.8 | 59 | 150° 23 kt | 28 | 1020.7 | -TSRA BR |
| 04:53 UTC | 60 | 57 | 140° 22 kt | 29 | 1021 | +TSRA BR |
| 04:55 UTC | 140° 21 kt | 1021 | +RA BR | |||
| 04:58 UTC | 58 | 56 | 130° 13 kt | 29 | 1021 | +TSRA BR |
| 05:00 UTC | 110° 9 kt | 1021 | +RA BR | |||
| 05:04 UTC | 59 | 55 | 80° 31 kt | 41 | 1020.7 | +TSRA BR SQ |
| 05:05 UTC | 70° 34 kt | 42 | 1020.7 | +RA SQ | ||
| 05:10 UTC | 1021.3 | +RA BR SQ | ||||
| 05:14 UTC | 56 | 52 | 30° 14 kt | 43 | 1020.7 | +TSRA BR |
| 05:15 UTC | 24 | 1020.7 | +RA BR | |||
| 05:18 UTC | 57 | 51 | 20° 16 kt | 27 | 1021 | +TSRA |
| 05:20 UTC | 10° 14 kt | 1021 | +RA | |||
| 05:25 UTC | 32 | 1020.7 | +RA BR | |||
| 05:30 UTC | 31 | 1020.3 | +RA | |||
| 05:35 UTC | 38 | 1019.6 | +RA | |||
| 05:40 UTC | 1020.7 | +RA | ||||
| 05:40 UTC | 60 | 54 | 30° 14 kt | 39 | 1020.7 | +TSRA |
| 05:44 UTC | 59 | 55 | 10° 7 kt | 39 | 1021 | +TSRA BR |
| 05:45 UTC | 10° 5 kt | 1021 | +RA BR | |||
| 05:49 UTC | 59 | 55.4 | 50° 6 kt | 1021.3 | +TSRA BR | |
| 05:50 UTC | 80° 5 kt | 1021.3 | +RA BR | |||
| 05:53 UTC | 59 | 56 | 100° 9 kt | 1021.7 | +TSRA BR | |
| 05:55 UTC | 120° 10 kt | 1021.7 | +RA BR | |||
| 06:00 UTC | 210° 4 kt | 1021.7 | +RA BR | |||
| 06:05 UTC | 340° 8 kt | 1021.7 | +RA BR | |||
| 06:06 UTC | 58 | 54 | 350° 9 kt | 1021.7 | +TSRA BR | |
| 06:10 UTC | 360° 11 kt | 1021.3 | RA BR | |||
| 06:15 UTC | 57 | 53 | 360° 13 kt | 1021.3 | VCTS RA BR | |
| 06:15 UTC | 1021.3 | RA BR | ||||
| 06:20 UTC | 1021 | -RA BR | ||||
| 06:25 UTC | 20° 16 kt | 1020.7 | -RA | |||
| 06:27 UTC | 57 | 52 | 30° 15 kt | 1021 | -TSRA | |
| 06:30 UTC | 30° 14 kt | 1021 | -RA | |||
| 06:35 UTC | 30° 13 kt | 1020.7 | -RA | |||
| 06:40 UTC | 30° 18 kt | 1020.7 | -RA | |||
| 06:45 UTC | 30° 18 kt | 1020.3 | -RA BR | |||
| 06:50 UTC | 30° 18 kt | 1020 | -RA BR | |||
| 06:53 UTC | 56 | 53 | 30° 19 kt | 1019.6 | VCTS -RA BR | |
| 06:55 UTC | 30° 19 kt | 24 | 1019.3 | -RA BR | ||
| 07:00 UTC | 20° 19 kt | 1019 | -RA BR | |||
| 07:05 UTC | 30° 15 kt | 1019 | -RA BR |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Amarillo radar (KAMA), 27 km away, was scanning. The volume nearest the touchdown began at 05:11 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 04:36 UTC | TORNADO | 2 Nnw Canyon | Randall, TX | Preliminary report; noted debris in church parking lot across the street from the location reported. |
| 05:26 UTC | FLOOD | 8 Ese Bushland | Randall, TX |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2025 tornado in TexasEvery tornado in Texas since 1950Warnings in force in Texas nowThe forecast where you are
The other tornadoes of April 25, 2025
5 more were confirmed in the United States that day.
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.